MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE
Model Number Z317H
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify "the suture became thinner from the middle of it": did the suture fray in the middle? or was the suture strand thinner in the middle than the rest of the suture?.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and suture was used.While using the needle-suture, it was noticed that the suture became thinner from the middle of it.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/24/2020.Additional information was requested and the following was obtained: please clarify ""the suture became thinner from the middle of it"": a part of the suture was thinner than the rest of the suture.The position and length of the ""thinner part"" of the suture is unknown.Did the suture fray in the middle?: please see the above answer.Or was the suture strand thinner in the middle than the rest of the suture?: please see the above answer.No further information will be provided.

Brand Name
PDSII VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9555198
Report Number2210968-2020-00132
Device Sequence Number11296101
Product Code NEW
UDI-Device Identifier10705031060494
UDI-Public10705031060494
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZ317H
Device Catalogue NumberZ317H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date01/24/2020
Patient Sequence Number1